Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Mar 24, 2016, 11:42 PM EDT for Jackson County, Vinton County, Ohio. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2016, 11:42 PM EDT (03:42 UTC)
- Expired
- Mar 25, 2016, 12:30 AM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, WV
Counties Jackson County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 111 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
165
WWUS81 KRLX 250342
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1142 PM EDT THU MAR 24 2016
OHZ083-084-086-250430-
VINTON-GALLIA-JACKSON-
1142 PM EDT THU MAR 24 2016
...A LINE OF SHOWERS WILL AFFECT JACKSON AND SOUTHEASTERN VINTON
COUNTIES...
AT 1140 PM EDT...RADAR INDICATED HEAVY SHOWERS WITH GUSTY WINDS
ALONG A LINE EXTENDING FROM 7 MILES WEST OF JACKSON TO 10 MILES
NORTHWEST OF OAK HILL TO NEAR SOUTH WEBSTER...AND MOVING NORTHEAST
AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...MCARTHUR...OAK HILL...LAKE HOPE STATE PARK...HAMDEN...
COALTON...ZALESKI...VINTON...WILKESVILLE...RADCLIFFE...PETERSBURG...MABEE
AND BYER.
LAT...LON 3912 8279 3937 8229 3930 8230 3929 8226
3927 8226 3920 8227 3920 8231 3901 8233
3901 8226 3885 8266 3886 8276 3894 8275
3895 8281
TIME...MOT...LOC 0340Z 239DEG 47KT 3905 8277 3896 8276 3886 8280
$$
KISTNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Mar 24, 11:07 PM EDT, 35 minutes earlier.
Area forecast discussion, Mar 24, 11:07 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1107 PM EDT THU MAR 24 2016 .SYNOPSIS... A COLD FRONT CROSSES TONIGHT. LINGERING LOW LEVEL MOISTURE FRIDAY. HIGH PRESSURE SYSTEM ARRIVES FOR THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... FORECAST GENERALLY ON TRACK. COLD FRONT MOVES THROUGH OVERNIGHT. A FEW STORMS HAVE BEEN A LITTLE MORE SPUNKY AS THEY MOVE INTO A FAVORABLE 45 KT 0-1 KM BULK SHEAR REGION...HOWEVER...DESPITE THE LOW TOPS AND LACK OF LIGHTNING...THE HODOGRAPHS IN THIS AREA ARE FAVORABLE FOR ROTATING STORMS. RADAR HAS INDICATED SOME WEAK ROTATION...BUT SO FAR DO NOT THINK ENOUGH CAPE TO WARRANT ANY RAPID INTENSIFICATION. SOME OF THE GUSTS FROM THESE SHOWERS HAVE BEEN IMPRESSIVE IN THE 50 TO 55 MPH RANGE. PREVIOUS DISCUSSION FOLLOWS... MAIN FOCUS FOR NEAR TERM FORECAST IS COLD FRONT APPROACHING FROM THE WEST. FRONTAL BAND WILL MOVE THROUGH THE AREA THIS EVENING. ONLY WEAK SURFACE CONVERGENCE WITH THIS...AND CAPE IS MINIMAL. THE NAM WHICH OFTEN RUNS HIGH ON CAPE IS STRUGGLING TO BREAK 300J/KG ACROSS THE WESTERN FORECAST AREA...AND HAS MOST OF THAT BEHIND THIS FIRST LINE -- CLOSER TO THE COLD FRONT. DID KEEP ISOLATED THUNDER MENTIONED BUT NOT REAL IMPRESSED WITH POTENTIAL FOR STRONG/SEVERE CONVECTION THIS FAR EAST. WITH DECENT FLOW IN PLACE...CANNOT RULE OUT GUSTY OUTFLOW WINDS WITH ANY STRONGER CELLS. PWATS POOL UP TO AROUND 1.25IN WITH THIS PRE-FRONTAL BAND AS WELL...SO BRIEF MODERATE TO HEAVY RAIN IS POSSIBLE. TRIED TO SHOW A BREAK BETWEEN THIS PRE-FRONTAL BAND AND THE SECONDARY BAND WITH THE COLD FRONT...PWATS SHOWING THIS AS WELL WITH A QUICK DIP UNDER 1.0IN BEFORE RAMPING BACK UP JUST AHEAD OF THE FRONT. KEPT ISOLATED THUNDER MENTION GOING UNTIL THIS SECONDARY BAND PASSES...BUT WITH THIS OCCURRING LATE TONIGHT TIMING IS NOT IDEAL. LOW LEVEL MOISTURE GETS TRAPPED IN THE LOW LEVELS...AND LINGERS THROUGH MOST OF FRIDAY. EXPECT LOW STRATUS AND DRIZZLE THROUGH THE MORNING...GRADUALLY COMING TO AN END FROM WEST TO EAST DURING THE AFTERNOON. TEMPERATURE WISE...HELD TEMPS UP TONIGHT UNTIL THE FRONT PASSES USING A CONSENSUS BLEND...AND THE HRRR AS FAR OUT AS POSSIBLE. EXPECT ONLY MINIMAL WARMING TOMORROW. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... A PROGRESSIVE PATTERN THIS PERIOD WITH ZONAL FLOW ALOFT. THE DOMINATING FEATURE THIS WEEKEND WILL BE HIGH PRESSURE THAT WILL QUICKLY MOVE EASTWARD ACROSS THE AREA FRIDAY NIGHT AND EARLY SATURDAY. CLOUDS WILL QUICKLY CLEAR OUR FRIDAY NIGHT AS THE HIGH PRESSURE WITH DRIER AIR MOVES IN...BUT LOW LEVEL MOISTURE THAT GETS PUSHED SOUTH FRIDAY NIGHT WILL RETURN DURING SATURDAY ON SOUTHEAST FLOW AS THE HIGH CENTER SHIFTS OFF THE COAST. THE CLOUDS WILL MAINLY AFFECT EAST FACING SLOPES OF WEST VIRGINIA AND SOUTHWEST VIRGINIA. HOWEVER NO PRECIP WITH THIS SHALLOW MOISTURE. REMAINDER OF AREA WILL SEE ABUNDANT SUNSHINE SATURDAY. WITH INCREASING SOUTHERLY FLOW AND SUNSHINE SATURDAY...LOOK FOR TEMPERATURES TO REBOUND INTO THE 60S SATURDAY AFTERNOON. EVEN ON THE EAST FACING SLOPES...TEMPERATURES WILL WARMER DESPITE THE CLOUDS. CLOUDS WILL AGAIN SHIFT OUT TO THE SOUTH AND EAST SATURDAY NIGHT AS LOW LEVEL FLOW BECOMES MORE WESTERLY. THIS WILL ALLOW FOR A DRY AND MILDER NIGHT SATURDAY NIGHT. THE FORECAST PROBLEM COMES WITH THE NEXT SYSTEM APPROACHING LATE SUNDAY. THE MODELS CONTINUE TO BE QUITE DIVERGENT ON THE STRENGTH...TRACK AND SPEED OF THE SURFACE LOW COMING ACROSS THE CENTRAL PART OF THE NATION. THE EURO MODEL IS MORE WRAPPED UP AND MUCH SLOWER WITH THIS SYSTEM WHILE MOST OF THE OTHER MODELS ARE MORE OPEN AND FASTER. WITH A PROGRESSIVE ZONAL FLOW ALOFT SHOWN BY THE MODELS...THE LESS AMPLIFIED AND FASTER SOLUTION OF THE MAJORITY OF THE MODELS WOULD SEEM TO BE THE WAY TO GO. THUS...USING GFS AS A GUIDE. I HAVE CLOUDS INCREASING DURING THE DAY SUNDAY...AND SCATTERED SHOWERS ARRIVING WEST OF THE OHIO RIVER BY DAYS END. STILL...LOOK FOR TEMPERATURES ON SOUTHERLY FLOW TO REACH INTO THE 70S MOST AREAS...ESPECIALLY ACROSS THE EASTERN LOW LANDS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY NIGHT...WITH SHOWERS LIKELY AS IT DOES SO. HIGH PRESSURE...WITH COOLER...AND DRIER AIR BEHIND THE FRONT FOR TUESDAY...WITH A GRADUAL WARMING TREND TOWARDS MID WEEK AS UPPER RIDGE GRADUALLY BUILDS ACROSS THE AREA...AS AN UPPER TROUGH DEEPENS ACROSS THE CENTRAL UNITED STATES. THE TROUGH...AND ASSOCIATED LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TOWARDS THE END OF THE EXTENDED PERIOD...GENERATING ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... COLD FRONT MOVING THROUGH THE AREA OVERNIGHT. KEPT THINGS MVFR WITH THE PRECIP...BUT COULD HAVE BRIEF IFR IN HEAVIER SHOWERS. LOW LEVEL MOISTURE LINGERS THROUGH MOST OF THE DAY FRIDAY...WITH MVFR IN LOW STRATUS AND DRIZZLE/FOG. GUSTY SOUTHERLY WINDS TODAY WILL WEAKEN SOME TONIGHT...BECOMING WESTERLY AND NOT AS STRONG BEHIND THE FRONT AND INTO FRIDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: FLIGHT CAT MY GO IFR OR LOWER THAN FORECAST...BUT LOW CONFIDENCE IN THIS ESPECIALLY AT TAF SITES. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE FRI 03/25/16 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY M M M M M M M M M M M M HTS CONSISTENCY M M M M M M M M M M M M BKW CONSISTENCY M M M M M M M M M M M M EKN CONSISTENCY H M M M M M M L L L L M PKB CONSISTENCY M M M M M M M M M M M M CKB CONSISTENCY M M M M M M M M M M M M AFTER 00Z SATURDAY... IFR POSSIBLE IN PRECIPITATION SUNDAY NIGHT INTO MONDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/JW/MZ/30 NEAR TERM...JW/MZ SHORT TERM...JMV LONG TERM...SL AVIATION...JW
Hazardous weather outlook, Mar 24, 8:02 AM EDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 802 AM EDT THU MAR 24 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>010-013-014-017- 251215- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-WIRT- 802 AM EDT THU MAR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. THESE STORMS MAY BE CAPABLE OF DAMAGING WINDS GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ011-015-016-018>020-024>040-046-047-251215- DICKENSON-BUCHANAN-TYLER-KANAWHA-ROANE-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 802 AM EDT THU MAR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 24, 9:46 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
946 PM EDT THU MAR 24 2016
OHZ066-067-075-083-084-250245-
VINTON-MORGAN-ATHENS-JACKSON-PERRY-
946 PM EDT THU MAR 24 2016
...A LINE OF SHOWERS WILL AFFECT NORTHERN JACKSON... NORTHWESTERN
MORGAN...VINTON...PERRY AND NORTHWESTERN ATHENS COUNTIES...
AT 945 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR HARBOR HILLS TO 6 MILES SOUTHWEST OF PIKETON...AND MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...NELSONVILLE...NEW LEXINGTON...GLOUSTER...MCARTHUR...
SOMERSET...SHAWNEE...LAKE HOPE STATE PARK...PERRY STATE FOREST...HARBOR
HILLS...CROOKSVILLE...THORNVILLE...HAMDEN...JUNCTION CITY...NEW
STRAITSVILLE...CORNING...BUCHTEL...COALTON AND TRIMBLE.
LAT...LON 3991 8217 3982 8217 3982 8208 3977 8208
3976 8188 3920 8231 3908 8235 3895 8280
3937 8275 3939 8229 3947 8228 3947 8217
3951 8216 3956 8216 3960 8238 3974 8236
3974 8241 3983 8240 3984 8247 3993 8245
TIME...MOT...LOC 0145Z 242DEG 38KT 3994 8239 3899 8306
17Special weather statement, Mar 24, 10:44 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1044 PM EDT THU MAR 24 2016
OHZ066-067-075-076-084-250330-
VINTON-MORGAN-WASHINGTON-ATHENS-PERRY-
1044 PM EDT THU MAR 24 2016
...A STRONG SHOWER WILL AFFECT MORGAN...NORTHWESTERN
WASHINGTON...NORTHEASTERN VINTON AND ATHENS COUNTIES...
AT 1043 PM EDT...A STRONG SHOWER WAS NEAR LAKE HOPE STATE PARK...
MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATHENS...NELSONVILLE...GLOUSTER...MCCONNELSVILLE...BEVERLY...CHESTERHILL...
LAKE HOPE STATE PARK...CHAUNCEY...MALTA...BUCHTEL...LOWELL...STOCKPORT...
JACKSONVILLE...MURRAY CITY...TRIMBLE...ZALESKI...BRISTOL...AMESVILLE...
STROUD RUN STATE PARK AND BARTLETT.
LAT...LON 3975 8164 3967 8164 3966 8159 3959 8159
3958 8150 3952 8150 3920 8228 3921 8231
3919 8232 3936 8245 3939 8240 3939 8229
3946 8228 3947 8226 3947 8217 3953 8216
3976 8176
TIME...MOT...LOC 0243Z 238DEG 44KT 3931 8230
17Special weather statement, Mar 24, 11:18 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1118 PM EDT THU MAR 24 2016
OHZ075-084-085-250400-
VINTON-ATHENS-MEIGS-
1118 PM EDT THU MAR 24 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL VINTON AND ATHENS
COUNTIES...
AT 1118 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHEAST OF
MCARTHUR...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATHENS...ALBANY...CHAUNCEY...ZALESKI...AMESVILLE...STROUD RUN STATE PARK
AND THE PLAINS.
LAT...LON 3945 8185 3932 8185 3932 8184 3930 8182
3927 8182 3927 8172 3926 8172 3914 8239
3913 8242 3914 8243 3915 8243 3928 8242
3946 8203
TIME...MOT...LOC 0318Z 240DEG 41KT 3917 8239
KISTNERSpecial weather statement, Mar 24, 11:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1142 PM EDT THU MAR 24 2016
OHZ083-084-086-250430-
VINTON-GALLIA-JACKSON-
1142 PM EDT THU MAR 24 2016
...A LINE OF SHOWERS WILL AFFECT JACKSON AND SOUTHEASTERN VINTON
COUNTIES...
AT 1140 PM EDT...RADAR INDICATED HEAVY SHOWERS WITH GUSTY WINDS
ALONG A LINE EXTENDING FROM 7 MILES WEST OF JACKSON TO 10 MILES
NORTHWEST OF OAK HILL TO NEAR SOUTH WEBSTER...AND MOVING NORTHEAST
AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...MCARTHUR...OAK HILL...LAKE HOPE STATE PARK...HAMDEN...
COALTON...ZALESKI...VINTON...WILKESVILLE...RADCLIFFE...PETERSBURG...MABEE
AND BYER.
LAT...LON 3912 8279 3937 8229 3930 8230 3929 8226
3927 8226 3920 8227 3920 8231 3901 8233
3901 8226 3885 8266 3886 8276 3894 8275
3895 8281
TIME...MOT...LOC 0340Z 239DEG 47KT 3905 8277 3896 8276 3886 8280
KISTNERThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 12:21 AM EDT | Special Weather Statement | RLX | Cabell, Lincoln, Putnam, Wayne | 39 min |
| Mar 25, 1:06 AM EDT | Special Weather Statement | RLX | Calhoun, Kanawha, Lincoln, Roane | 54 min |
| Mar 25, 1:10 AM EDT | Special Weather Statement | RLX | Mason, Wood | 65 min |
| Mar 24, 9:46 PM EDT | Special Weather Statement | RLX | Jackson, Perry, Vinton | 59 min |
| Mar 24, 10:44 PM EDT | Special Weather Statement | RLX | Athens, Morgan | 46 min |
| Mar 24, 11:18 PM EDT | Special Weather Statement | RLX | Athens | 42 min |
| Mar 25, 12:14 AM EDT | Special Weather Statement | RLX | Lawrence | 46 min |
| Mar 25, 12:17 AM EDT | Special Weather Statement | RLX | Athens, Meigs, Washington | 43 min |
| Mar 25, 1:03 AM EDT | Special Weather Statement | RLX | Washington | 57 min |
| Mar 25, 2:49 PM EDT | Freeze Warning | RLX | Boyd, Carter, Greenup, Lawrence | 19 hr |
Nearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.